WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/54MM; SCREW,FIXATION,BONE
Back to Search Results |
| Model Number |
214.554 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/18/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2018, the surgeon was repairing a medial epicondyle fracture of the distal humerus.During the procedure, the thread of the first cannulated screw unraveled.While the surgeon was inserting second cannulated screw by hand over a guide ware, the tip of the screw broke and remained in the patient.Surgeon recovered both screws and the threads of one of the screws which basically raveled, uncoiled out of the shaft.It is unknown if there was surgical delay.Procedure outcome and patient status is unknown.Concomitant devices: guide wire (part 292.72, lot unknown, quantity 1) , washer (part 219.910, lot l804246, quantity 1) , screws (part unknown, lot unknown, quantity 3).This report is for one (1) cannulated screw.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device evaluation: broken visual inspection: upon visual inspection, it was observed that the 4.5 mm partially threaded cannulated screw/54 mm was broken at its tip.The broken tip fragment was not received with the device and was retained in the body of the patient.No surface wear was observed on the screw.The received condition of the device was determined to agree with the complaint condition dimensional inspection: due to post-manufacturing damage, dimensional inspection could not be performed.During the document/specification review the following drawings, reflecting the current revision, were reviewed.-- cannulated screw 4.5 xx*/xx hex sd no device history record (dhr) review, including material review, could be conducted as the lot number of the device is unknown.As the received condition was determined to agree with the complaint condition, this complaint is confirmed.Investigation conclusion: the complaint condition was confirmed as the 4.5 mm partially threaded cannulated screw/54 mm was determined to be broken through visual inspection.No new product design issues or manufacturing discrepancies were identified during this investigation.Based upon the investigation findings, no additional corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.